Thursday, May 21, 2009

A Flare Up, Some Good News (Or So I'm Told), Some Confusion, And Traces Of Complaints...This Post Covers A Lot Of Ground!

I had my first real flare-up since starting the Tysabri infusions five months ago. It happened three weeks ago and, while I am grateful for only one flare-up in a whole five months, I have to say that this one was quite impressive in it's intensity.
I've had some pretty impressive flares during my life with MS (in my book anyway)(I cannot believe I'm bragging about how impressive my flares have been..ugh!) but this one took the cake.
For the first time, MS decided to screw with my eyesight. No, that's not right. This is the second time, the first being my Optic Neuritis.
Anywho, I woke up one morning and blindly shuffled from the bedroom to my chaise lounger in the living room and spent the next two hours waiting for my eyesight to stop being so annoyingly blurry.
Then I lost my peripheral vision. I then spent the rest of the day wandering around and bumping into things that had obviously moved from their normal places and doing a lot of cursing.
Lots and lots of cursing.
The next morning, I awoke and immediately opened my eyes to see if it had cleared up.
Peripheral Vision? Check!
Lack of blurriness? Check!
Huge, black, blind spot in the center of my vision? Uhmmm, not on the invite list.
And yet it was there, this black spot right in the middle of my line of site.
Basically, I could see up above me (you know, like when you're looking at a person's face and you can still see the ceiling?) and below me (same thing but BE low), my peripheral had come back but if I were looking at someones face, basically all I saw was hair, chest/shirt, right shoulder, left shoulder, nothing else beyond three feet of me.

I've been able to handle a lot of stuff in the past year that I never imagined I would have to deal with but when it starts messing with my eyesight, I kind of start to freak out a bit.
Then more symptoms, familiar symptoms started to show up throughout the next two days. Fatigue, foot drop, dizziness, total loss of balance, really need I go on?
Four days after that first blurry morning, my husband suggested we call my MS specialist in Georgetown. He ordered an MRI and penciled me into his schedule for the next day.

*Sigh...Another three hour drive to Georgetown.**

On the bright side, there was some good news that came from that visit. My new MRI showed that I hadn't grew any new lesions (When I was on Rebif, my brain turned into Miracle Gro) and that all but 3 of my 18 lesions appeared dormant.
"Good for YOU!" he shouted in his thick, Arab accent.
He was priding me like a kind parent to "that kid" (You know who that kid is, right? The one who is always picked last on teams and yet still goes home and says to his/her parents "I was chosen for a team as their last player and I almost touched the ball as I lay on the ground in a ball, shrieking "Get it away from me!" as it went whizzing by my head!" To which his/her parents would say "Oh, Good for you, honey" as they mentally say a prayer that this kid is a genius since sports aren't going to pay his/her way through college.
Not that I had anything to do with my brain not acquiring new lesions. If I had control over that then I wouldn't have let the existing ones set up shop!
The visit to Georgetown also included a suggestion in changing medication.
I know that most people don't talk about taking antidepressants for fear that others will think they're crazy, however, I am not one of those people.
I know that everyone has an opinion on the subject (Wanna Fight, Tom Cruise? I can assure you that I will not be "glib") and I would never dare to ask any of you with MS what you're taking or if you are taking an antidepressant. That's not to say I wouldn't want to hear it.
I had been on Effexor XR 150mgs everyday for a year. Actually, the day the doctor I was seeing then diagnosed me with MS he sent me home with that prescription and the one for Rebif.
But lately I have felt like it's stopped working.
So, I am now in the weaning down process, cutting my dosage in half every 10 days so that I can start a different medication in the hopes that it will work.
You can certainly tell when I've just cut the dosage back too! Talk about mood swings!
What I didn't expect was that weaning off of an antidepressant would cause insomnia.I wasn't expecting the weaning process to bring friends!
I have spent the last year and a half fighting fatigue and losing. I couldn't make myself stay awake.
Now I can't make myself go to sleep!
Oh the irony!
Counting today, I have gone 11 days without taking a nap and only being able to sleep three to four hours at night.
Yeah, it's fun.
You know, I remember saying to The Hubs a few years ago that it appeared that we had become an old boring couple. Nothing ever changed, nothing interesting or different happened.
We were stuck in a rut.
And now things certainly have changed, doctors find my brain interesting, and I'm afraid of something different happening everyday.
I think I miss that rut!

7 comments:

Skye said...

You know my thoughts on anti-depressants, yeah they may help you to fall asleep, but not to stay asleep. AND they turn you into a zombie for the next 24 hours till it's time to take the next one. I forgot to mention to you, that along with the amitryptiline I was on, I was also on welbutrin (supposedly to help me quit smoking, ya right, didn't work) and clonazepam. 3 anti-depressants, it's no wonder I became suicidal!

There is one good way to help a person sleep though, and it also helps with being able to eat, it calms nausea, it even increases labido, you know what it is ;) It is indeed the miracle drug and I wish they'd legalize it! Hell I wish my doc would prescribe it (it is used as a prescription here, some are even allowed to grow it for there own personal use)!

BRAINCHEESE said...

Sorry to hear about your scary flare! Geez...I'd probably be psychotic if I couldn't see (great, now I'll anger the gods and be stricken with blindness...sigh).

Wellbutrin here...I've taken it for years. It helps me with mental clarity in the early afternoon and also helps with my fatigue. Of course not to mention, it *may* even work as an antidepressant and keep me out of the looney bin!

Kelley said...

Hey, Tracy!
Sorry about the flare, but what awesome news that the Tysabri is doing it's job!

I predict that once you start on the new anti-depressant, things will be better after a couple of weeks.

Peace,
Kelley

Bald Ben said...

Tracy,

I have been really lucky with my vision dysfunction. I have a lot of double vision, which leads to a bit of dizziness, but nothing more than that. Honestly I am really afraid of it getting worse. Fingers crossed, talisman at the ready. Let's hope for the best.
I do not take an anti-depressant. I have been asked by my doctor if I feel I need one, but I never really considered it a route I want to explore at this point. I am assuming that at some point it will make a lot of sense, but right now I'm holding off. I have nothing against it, just trying to keep the amount of pills I have to ingest to a minimum.
That being said I will bet that once you get all your medication stuff worked out it will help with the flare. It is, in my opinion, all interconnected. If you aren't feeling well in one area then another area (most likely weakened by MS) will undoubtedly being to rear its ugly head.

Anyway, I send you my good Karma, vibes, prayers, whatever works for you. Just know it’s all positive.

ric said...

情趣用品,情趣,A片下載,成人影城,愛情公寓,情色貼圖,情色,色情網站,色情遊戲,色情小說,情色文學,色情,aio交友愛情館,色情影片,臺灣情色網,寄情築園小遊戲,情色論壇,嘟嘟情人色網,情色視訊,愛情小說,言情小說,一葉情貼圖片區,情趣用品,情趣,色情漫畫,情色網,情色a片,情色遊戲,85cc成人片,嘟嘟成人網,成人網站,18成人,成人影片,成人交友網,成人貼圖,成人圖片區,成人圖片,成人文章,成人小說,成人光碟,微風成人區,免費成人影片,成人漫畫,成人文學,成人遊戲,成人電影,成人論壇,成人,做愛,aio,情色小說,ut聊天室,ut聊天室,豆豆聊天室,聊天室,尋夢園聊天室,080視訊聊天室,免費視訊聊天,哈啦聊天室,視訊聊天,080聊天室,080苗栗人聊天室,6k聊天室,視訊聊天室,成人聊天室,中部人聊天室,免費視訊,視訊交友,視訊美女,視訊做愛,正妹牆,美女交友,玩美女人,美女,美女寫真,美女遊戲,hi5,hilive,hi5 tv,a383,微風論壇,微風

Anonymous said...

buy viagra in london england try viagra for free viagra and alcohol viagra cheap price iframe viagra commercial canyon filmed cheapest viagra prices how to get viagra viagra 6 free samples viagra and cannabis how does viagra work generic viagra cheap alternative to viagra guaranteed cheapest viagra 18 takes viagra

Anonymous said...

Set your computer so it would go to rest when you find yourself not working with it for over 10-fifteen minutes at any moment. While many men and women feel that screensavers preserve energy they actually do not, and must not be employed rather than putting your pc within a resting condition. [url=http://www.xxxw12woo.info]gitutyyt[/url]